Heavy Rain, Pierce
- When
- August 2, 12:45 PM EST to 1:45 PM EST
- Where
- Pierce County, 6.01 mi NNW of Blackshear
- Reported by
- Mesonet
- Coordinates
- 31.380, -82.290
HADS station ABAG1Alabaha River measured 2.36 inches of rainfall in the past hour.
A slow-moving front across south GA nudged southward. Frontal lift combined with very high moisture produced slow moving waves of locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A slow-moving front across south GA nudged southward. Frontal lift combined with very high moisture produced slow moving waves of locally heavy rainfall. A 'Slight' risk of heavy rainfall was outlooked by the Weather Prediction Center (Level 2 out of 4 levels).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 2, 7:04 AM EST, 5 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 804 AM EDT Sat Aug 2 2025 ...New UPDATE, AVIATION... .UPDATE... Issued at 732 AM EDT Sat Aug 2 2025 For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf Updated forecast to reflect farther east extent of training band of showers and embedded thunderstorms extending W-E just south of the NE FL I-10 corridor this morning. Spotty showers were also starting to break out across interior SE GA south of an approaching surface front. With early start to convection and lingering cloud cover, adjusted max temps to range generally in the lower 90s, with some sun still expected into the afternoon. May only reach upper 80s for some locations. Relatively 'lower' high temperatures compared to recent days combined with still high dew pts in the mid to upper 70s create peak heat indices in the 100-106 degrees. Although 'muggy' conditions continue, today will be the first day since Friday June 25th when no heat advisory headline is expected for the local area, ending the 7 day heat product streak. A wet, unsettled weekend day is expected with deep layer moisture streaming over the area from the Gulf with a broad surface low developing along a slow moving, southward progressing surface front currently across GA early this morning. With morning convection streaming inland already across NE FL, the normal sea breeze circulation will likely be disrupted or delayed. Will monitor radar and satellite trends, but we may end up seeing a break in convection early to mid afternoon across NE FL, while convection breaks out across SE GA near the front. Then, more heating across NE FL into the afternoon and early evening will increase instability with the approach of a mid level short wave trough, with another wave of convection breaking out potential across NE FL in the evening near and south of the FL I-10 corridor and focusing toward the I-95 corridor into the evening hours between 8 pm - midnight tonight. Satellite derived precipitable waters shows > 2 inches across the entire forecast area with max values near 2.3 inches across SE GA. Weak WSW steering flow < 10 kts combined with the slow moving front, broad surface low and lingering convergent boundaries all set the stage for localized flooding rainfall today. In addition, heavy precipitation loading in merging cells will also bring a localized wet downburst threat. The Weather Prediction Center maintains a Slight Risk (level 2 out of 4) of localized flooding rainfall across SE GA today and tonight. && .AVIATION... (12Z TAFS) Issued at 732 AM EDT Sat Aug 2 2025 Included TEMPO for TSRA and MVFR conditions at NE FL terminals this morning with band of showers and storms. Light WSW winds 3-7 kts develop this morning with mulch-layered cloudiness. Continued to indicated winds transitioning to ESE at the coastal terminals early afternoon with the east coast sea breeze, but this may need to be altered as current convection will disrupt typical sea breeze pattern. More widespread showers and storms with low restrictions expected late afternoon and into the evening especially near SSI as surface front and broad low develop and linger over the area. Potential for non-convective MVFR increases at SSI after 00z tonight. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 72 86 71 / 90 80 90 70 SSI 89 78 87 76 / 80 70 90 70 JAX 93 76 90 74 / 80 70 90 50 SGJ 91 78 91 76 / 70 60 80 40 GNV 92 79 93 74 / 70 40 80 30 OCF 91 77 93 75 / 70 30 50 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
102 PM EDT Sat Aug 2 2025
GAZ165-166-021730-
Inland Camden GA-Coastal Camden GA-
102 PM EDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CAMDEN COUNTY
THROUGH 130 PM EDT...
At 102 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kingsland, moving east at 10 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
St. Marys, Kingsland, and Kings Bay Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3071 8154 3072 8160 3073 8160 3072 8162
3074 8163 3073 8163 3073 8166 3074 8165
3075 8166 3075 8168 3074 8167 3075 8173
3076 8173 3078 8177 3084 8178 3083 8153
TIME...MOT...LOC 1702Z 277DEG 9KT 3079 8172
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDISpecial Weather Statement
National Weather Service Jacksonville FL
127 PM EDT Sat Aug 2 2025
GAZ151-152-021800-
Pierce GA-Brantley GA-
127 PM EDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PIERCE AND CENTRAL
BRANTLEY COUNTIES THROUGH 200 PM EDT...
At 127 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blackshear, moving east at 10 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
This storm will remain over mainly rural areas of southeastern Pierce
and central Brantley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3125 8224 3132 8221 3130 8203 3120 8207
TIME...MOT...LOC 1727Z 287DEG 9KT 3127 8215
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDISpecial Weather Statement
National Weather Service Jacksonville FL
130 PM EDT Sat Aug 2 2025
GAZ149-021800-
Atkinson GA-
130 PM EDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ATKINSON COUNTY THROUGH
200 PM EDT...
At 130 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pearson, moving southeast at 25 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Pearson and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3132 8300 3140 8293 3129 8269 3119 8277
TIME...MOT...LOC 1730Z 300DEG 23KT 3133 8292
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDISpecial Weather Statement
National Weather Service Jacksonville FL
138 PM EDT Sat Aug 2 2025
GAZ154-166-021815-
Coastal Glynn GA-Coastal Camden GA-
138 PM EDT Sat Aug 2 2025
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL CAMDEN AND SOUTH
CENTRAL GLYNN COUNTIES THROUGH 215 PM EDT...
At 138 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Jekyll Island to 10 miles
northeast of Kings Bay Base. Movement was east at 5 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Jekyll Island, Dover Bluff, and High Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3089 8141 3088 8141 3088 8146 3102 8159
3112 8140 3106 8138
TIME...MOT...LOC 1738Z 255DEG 5KT 3100 8151 3091 8143
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDIThe national radar mosaic for the moment the first event began.
4 heavy rain. Local standard time, as filed.
HADS station ABAG1Alabaha River measured 2.36 inches of rainfall in the past hour.
Private weather station Iris KGAJESUP30 measured 2.29 inches of rainfall in the past hour. Rain began around 3 pm.
Private weather station SCS Farms KGAHAZLE6 measured 2.23 inches of rain in the past hour. Rain began around 245 PM.
Wayne County High School GA WEATHERSTEM measured 2.98 inches of rainfall in the past hour. Rain began around 2:55 PM.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281059, 1281061, 1281060, 1281062.